Alert archive / Texas / Tornado Warnings in 2025

Tornado Warning 55, NWS Amarillo, TX

September 8, 2025Ochiltree County, Texas

NWS Amarillo, TX issued this tornado warning at Sep 8, 2025, 6:51 PM CDT for Ochiltree County, Texas. It was in force for 39 min. 4 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Sep 8, 2025, 6:51 PM CDT (23:51 UTC)
Expired
Sep 8, 2025, 7:30 PM CDT
In force
39 min
Issued by
NWS Amarillo, TX
Area
Storm-based polygon
Tornado
Radar indicated
Hail
3.0 in

County Ochiltree County, TX

The radar

The Amarillo radar (KAMA), 148 km from the middle of the area, began a volume at 23:51 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Sep 8, 6:52 PM CDTHAIL 3.54 E Perryton, TX
Sep 8, 7:05 PM CDTTORNADO2 S Perryton, TXVideo of a tornado on the ground sent through social media.
Sep 8, 7:25 PM CDTHAIL 11 Nne Wolf Creek Park, TX
Sep 8, 7:29 PM CDTHAIL 2.55 Wnw Wolf Creek Park, TXPerryton Fire and Rescue reported the hail on social media.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this tornado warning; the first came 14 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Sep 8, 4:54 PM CDTSevere Thunderstorm WatchSPC8 hr

The nearest sounding before it

Dodge City, (KDDC), launched 12:00Z, 11.9 hours before the alert went out and 178 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 12:00Z on 2025-09-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 382 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 12:00Z on 2025-09-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 239 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
382 J/kg
Mixed-layer CIN
-247 J/kg
Mixed-layer LCL
891 m above ground
0-6 km bulk shear
31 kt
0-1 km storm-relative helicity
239 m²/s²
0-3 km storm-relative helicity
276 m²/s²
Significant tornado parameter
0.0
Supercell composite
8.9

Open this sounding in Storm Lab

The text

As transmitted.

843 
WFUS54 KAMA 082351
TORAMA
TXC357-090030-
/O.NEW.KAMA.TO.W.0055.250908T2351Z-250909T0030Z/

BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Amarillo TX
651 PM CDT Mon Sep 8 2025

The National Weather Service in Amarillo has issued a

* Tornado Warning for...
  Central Ochiltree County in the Panhandle of Texas...

* Until 730 PM CDT.

* At 651 PM CDT, a severe thunderstorm capable of producing a tornado
  was located 5 miles south of Perryton, moving south at 15 mph.

  HAZARD...Tornado and hail up to three inches in diameter.

  SOURCE...Radar indicated rotation.

  IMPACT...Flying debris will be dangerous to those caught without 
           shelter. Mobile homes will be damaged or destroyed. 
           Damage to roofs, windows, and vehicles will occur.  Tree 
           damage is likely.

* Locations impacted include...
  Perryton and Wolf Creek Park.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

&&

LAT...LON 3642 10083 3642 10069 3619 10057 3618 10090
TIME...MOT...LOC 2351Z 357DEG 12KT 3631 10078 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...3.00 IN

$$

TLH
1 follow-up statement
267 
WWUS54 KAMA 090010
SVSAMA

Severe Weather Statement
National Weather Service Amarillo TX
710 PM CDT Mon Sep 8 2025

TXC357-090030-
/O.CON.KAMA.TO.W.0055.000000T0000Z-250909T0030Z/
Ochiltree TX-
710 PM CDT Mon Sep 8 2025

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 730 PM CDT FOR EAST
CENTRAL OCHILTREE COUNTY...

At 710 PM CDT, a severe thunderstorm capable of producing a tornado
was located 5 miles northwest of Wolf Creek Park, or 9 miles
southeast of Perryton, moving south at 25 mph.

HAZARD...Tornado and two inch hail.

SOURCE...Radar indicated rotation.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely.

Locations impacted include...
Wolf Creek Park.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

&&

LAT...LON 3636 10078 3639 10068 3619 10057 3618 10082
TIME...MOT...LOC 0010Z 342DEG 21KT 3627 10072 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...2.00IN

$$

TLH

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Amarillo, TX wrote its last area forecast discussion before this tornado warning went out at Sep 8, 6:36 PM CDT, 15 minutes earlier. Its key messages:

  • Issued at 1250 PM CDT Mon Sep 8 2025
  • Thunderstorms, some could be severe, are possible for both today and tomorrow. Large hail and damaging winds are the primary hazards but a tornado is also possible with the storms today.
  • High temperatures each day are forecast to be in the 80s to low 90s.
  • Shower and thunderstorm chances may return this upcoming weekend.
Area forecast discussion, Sep 8, 6:36 PM CDT, 15 minutes before
Area Forecast Discussion
National Weather Service Amarillo TX
636 PM CDT Mon Sep 8 2025

...New AVIATION...

.UPDATE...
Issued at 459 PM CDT Mon Sep 8 2025

Scattered thunderstorms are developing across the northern
Panhandles on the edge of a surface boundary that is moving
south/southeast. These storms are in a prime environment that
could quickly produce severe thunderstorms capable of large to
very large hail and damaging wind gusts. A tornado or two also
cannot be ruled out, with the higher potential later this evening.
Due to the severe storm potential, a Severe Thunderstorm Watch has
been issued for the central and eastern Panhandles through
midnight tonight. Have made some minor edits to PoP grids to
account for the ongoing storms and expected evolution of the
system through the evening hours.

Muscha

&&

.KEY MESSAGES...
Issued at 1250 PM CDT Mon Sep 8 2025

- Thunderstorms, some could be severe, are possible for both today
  and tomorrow. Large hail and damaging winds are the primary
  hazards but a tornado is also possible with the storms today.

- High temperatures each day are forecast to be in the 80s to low
  90s.

- Shower and thunderstorm chances may return this upcoming
  weekend.

&&

.SHORT TERM...
(This evening through Tuesday night)
Issued at 1250 PM CDT Mon Sep 8 2025

Satellite imagery early this afternoon depicts mostly clear skies
across the Panhandles with a few areas of scattered clouds for the
southeast and central Panhandles. The imagery also depicts wind
shear across the area really well, as low level clouds are moving
northerly and mid level clouds are moving easterly at this time.
Tremendous uncertainty remains regarding the severe thunderstorm
potential for later this afternoon into this evening. What is
known right now is that there is subtle surface convergence as
depicted by the wind field across the central Panhandles at this
time. Keeping or even increasing that convergence will be
paramount in generating any storms today as there is a distinct
lack of upper level support for storms. The 08/12z HREF suite has
also not helped build confidence in the location of storm
development or if storms will even form given the large variety of
potential solutions. With that being said, if any storms are able
to form, they could quickly become severe with large to destructive
hail and damaging wind gusts being the primary hazards. As low
level shear increases late this afternoon into this evening aided
by a 35-40 kt LLJ, a tornado will be possible with any isolated
supercell thunderstorms. Again, this is a highly conditional
threat but if any storms do form, they will need to be watched
carefully.

Sufficient moisture is forecast to remain in place for tomorrow
and may allow for additional thunderstorm development across the
region. A subtle shortwave may move over the region during peak
heating tomorrow afternoon to allow isolated to scattered storms
to form. The environment will remain conducive for storms to
become strong to severe, with large hail and damaging winds being
the primary hazards once again. MLCAPE values may be slightly
lower than today, but with mid level temperatures being cool,
large hail will still be possible. Some drier air will move in
across the lower levels and at the surface so DCAPE values are
forecast to be higher so damaging wind gusts may also accompany
the large hail threat. Showers and storms may last into the late
evening into the overnight hours but the severe threat should
decrease through the night.

Muscha

&&

.LONG TERM...
(Wednesday through next Sunday)
Issued at 1250 PM CDT Mon Sep 8 2025

Even though upper level troughing will lift northeast across the
Plains late this week, high pressure looks to remain in place over
the Panhandles over the next week. This will lead to temperatures
being fairly stagnant over the next week with daily highs in the 80s
to low 90s. Shortwaves may continue to round the southern and
eastern periphery of the broad H500 trough and may generate rain
across portions of the Panhandles this week. Due to the wide range
in model guidance, rain chances are around or below 10 percent
through Friday afternoon. Friday night through this weekend, rain
chances may start to rise for the Panhandles as the trough begins
to move east and lift northeast. The base of the trough still
looks to remain north of the region but PVA may still be able to
generate some rainfall for the area this weekend.

Muscha

&&

.AVIATION...
(00Z TAFS)
Issued at 625 PM CDT Mon Sep 8 2025

We'll continue to monitor thunderstorm potential near the
terminals over the next few hours, and amendments may be needed.
Otherwise, winds will swing out of the southeast to southwest at
10-15 kts throughout the period with some mid to high level cloud
decks. VFR conditions should prevail throughout the period.

Harrel

&&

.AMA WATCHES/WARNINGS/ADVISORIES...
TX...None.
OK...None.
&&

SHORT TERM...05
LONG TERM....05
AVIATION...38
Hazardous weather outlook, Sep 8, 1:13 PM CDT, 5 hours 38 minutes before
Hazardous Weather Outlook
National Weather Service Amarillo TX
113 PM CDT Mon Sep 8 2025

OKZ001>003-TXZ001>020-317-090700-
Cimarron-Texas-Beaver-Dallam-Sherman-Hansford-Ochiltree-Lipscomb-
Hartley-Moore-Hutchinson-Roberts-Hemphill-Oldham-Potter-Carson-
Gray-Wheeler-Deaf Smith-Randall-Armstrong-Donley-Collingsworth-
Palo Duro Canyon-
113 PM CDT Mon Sep 8 2025

This Hazardous Weather Outlook is for the Texas and Oklahoma
Panhandles.

.DAY ONE...This Afternoon and Tonight.

Thunderstorms will be possible this afternoon and evening, across
the Panhandles. A few thunderstorms could be severe with large
hail and damaging winds being the primary hazards. A tornado
cannot be ruled out with any storms today as well.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

Thunderstorm chances continue on Tuesday across the Panhandles. A
few storms may become severe, with large hail and damaging winds
being the primary hazards.

Thunderstorm chances may return this weekend for portions of the
Texas and Oklahoma Panhandles.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated at this time.

In the hours before

Special weather statement, Sep 8, 4:19 PM CDT, 2 hours 32 minutes before
Special Weather Statement
National Weather Service Amarillo TX
419 PM CDT Mon Sep 8 2025

TXZ001-082145-
Dallam TX-
419 PM CDT Mon Sep 8 2025

...A STRONG THUNDERSTORM WILL IMPACT SOUTHEASTERN DALLAM COUNTY
THROUGH 445 PM CDT...

At 419 PM CDT, Doppler radar was tracking a strong thunderstorm 12
miles west of Conlen, or 13 miles north of Dalhart, moving southeast
at 10 mph.

HAZARD...Wind gusts of 50 to 55 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Conlen.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3636 10243 3622 10216 3605 10240 3606 10246
      3625 10259
TIME...MOT...LOC 2119Z 319DEG 9KT 3625 10246

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...55 MPH

TLH
Special weather statement, Sep 8, 4:50 PM CDT, 2 hours 1 minute before
Special Weather Statement
National Weather Service Amarillo TX
450 PM CDT Mon Sep 8 2025

TXZ001-006-082215-
Hartley TX-Dallam TX-
450 PM CDT Mon Sep 8 2025

...A STRONG THUNDERSTORM WILL IMPACT SOUTHEASTERN DALLAM AND NORTH
CENTRAL HARTLEY COUNTIES THROUGH 515 PM CDT...

At 450 PM CDT, Doppler radar was tracking a strong thunderstorm 9
miles west of Conlen, or 11 miles northeast of Dalhart, moving
southeast at 10 mph.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Dalhart.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3630 10234 3614 10216 3609 10216 3592 10246
      3618 10263
TIME...MOT...LOC 2150Z 328DEG 10KT 3620 10240

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

TLH
Local storm report, Sep 8, 5:54 PM CDT, 57 minutes before
Preliminary Local Storm Report
National Weather Service Amarillo TX
554 PM CDT Mon Sep 8 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0544 PM     Hail             1 E Dalhart             36.06N 102.50W
09/08/2025  M1.00 Inch       Dallam             TX   Emergency Mngr

&&

BRM
Local storm report, Sep 8, 5:59 PM CDT, 52 minutes before
Preliminary Local Storm Report
National Weather Service Amarillo TX
559 PM CDT Mon Sep 8 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0545 PM     Hail             3 E Dalhart             36.06N 102.47W
09/08/2025  M1.75 Inch       Dallam             TX   Trained Spotter

            Mostly nickel hail with some golf ball size
            mixed in.

&&

BRM
Local storm report, Sep 8, 6:50 PM CDT, 1 minute before
Preliminary Local Storm Report
National Weather Service Amarillo TX
650 PM CDT Mon Sep 8 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0645 PM     Hail             3 E Perryton            36.39N 100.75W
09/08/2025  E2.75 Inch       Ochiltree          TX   Emergency Mngr

            Baseball size hail was falling at the time
            of the report.

&&

PAV

The office that day

Everything else NWS Amarillo, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 8, 6:57 AM CDTSpecial Weather StatementAMALipscomb33 min
Sep 8, 7:26 AM CDTSpecial Weather StatementAMALipscomb34 min
Sep 8, 7:59 AM CDTSpecial Weather StatementAMALipscomb16 min
Sep 8, 9:28 AM CDTSpecial Weather StatementAMAWheeler32 min
Sep 8, 4:19 PM CDTSpecial Weather StatementAMADallam26 min
Sep 8, 4:50 PM CDTSpecial Weather StatementAMADallam25 min
Sep 8, 5:01 PM CDTSevere Thunderstorm WarningAMADallam, Hartley44 min
Sep 8, 5:39 PM CDTSevere Thunderstorm Warning Considerable damage threatAMADallam, Hartley26 min
Sep 8, 5:46 PM CDTSevere Thunderstorm WarningAMALipscomb, Ochiltree59 min
Sep 8, 6:21 PM CDTSevere Thunderstorm Warning Considerable damage threatAMALipscomb69 min
Sep 8, 6:25 PM CDTSevere Thunderstorm WarningAMALipscomb, Ochiltree65 min

Nearby

Tornado Warnings in Texas, 2025Every tornado warning in 2025Tornadoes in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.